By Topic

Analytic Solution for Variations of Magnetic Fields in Closed Circuits: Examination of Deviations From the “Standard” Ampere's Law Equation

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
A. E. Umenei ; Wolfson Centre for Magnetics, School of Engineering,, Cardiff University,, Cardiff , U.K. ; Y. Melikhov ; D. C. Jiles

The calculation of magnetic fields in devices with a nonuniform distribution of magnetomotive force (MMF) and with nonlinear magnetic components has proven problematic within electromagnetic systems. This is caused by insufficiently precise determination of the dependence of magnetic induction B, on magnetic field H. This paper develops a method for analytically calculating the variation of magnetic fields H, in magnetic circuits by introducing a specific expression into to the Ampere's circuital law formula to take into account nonuniform MMF. The new formula uses a conformal mapping procedure which allows calculation of the magnetic field at different displacements from the field generating coil. The analytic approximation proposed is developed for the specific problem of a closed circuit magnetic core. This analytic model gives accurate results faster than can be achieved in FEM software.

Published in:

IEEE Transactions on Magnetics  (Volume:47 ,  Issue: 4 )